Alert archive / Nebraska / Freeze Warnings in 2021
Freeze Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this freeze warning at Oct 21, 2021, 3:12 AM CDT for Harrison County, Monona County, Shelby County, Iowa; 10 counties in Nebraska. It took effect at Oct 22, 2021, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2021, 3:12 AM CDT (08:12 UTC)
- In effect from
- Oct 22, 2021, 1:00 AM CDT
- Expired
- Oct 22, 2021, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Burt County, NE, Butler County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Madison County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 52 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS73 KOAX 210812 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 312 AM CDT Thu Oct 21 2021 IAZ043-055-056-NEZ015-031>034-042>045-050-211615- /O.NEW.KOAX.FZ.W.0007.211022T0600Z-211022T1500Z/ Monona-Harrison-Shelby-Thurston-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Pender, Macy, Walthill, Winnebago, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, and David City 312 AM CDT Thu Oct 21 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east central and northeast Nebraska and southwest and west central Iowa. * WHEN...From 1 AM to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-211615- /O.NEW.KOAX.FR.Y.0005.211022T0600Z-211022T1500Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 312 AM CDT Thu Oct 21 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From 1 AM to 10 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
462 WWUS73 KOAX 211446 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 946 AM CDT Thu Oct 21 2021 IAZ043-055-056-NEZ015-031>034-042>045-050-212300- /O.CON.KOAX.FZ.W.0007.211022T0600Z-211022T1500Z/ Monona-Harrison-Shelby-Thurston-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Pender, Macy, Walthill, Winnebago, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, and David City 946 AM CDT Thu Oct 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east central and northeast Nebraska and southwest and west central Iowa. * WHEN...From 1 AM to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-212300- /O.CON.KOAX.FR.Y.0005.211022T0600Z-211022T1500Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 946 AM CDT Thu Oct 21 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From 1 AM to 10 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
880 WWUS73 KOAX 212006 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE Issued by National Weather Service Hastings NE 306 PM CDT Thu Oct 21 2021 IAZ043-055-056-NEZ015-031>034-042>045-050-220900- /O.CON.KOAX.FZ.W.0007.211022T0600Z-211022T1500Z/ Monona-Harrison-Shelby-Thurston-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Pender, Macy, Walthill, Winnebago, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, and David City 306 PM CDT Thu Oct 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central and northeast Nebraska and southwest and west central Iowa. * WHEN...From 1 AM to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-220900- /O.CON.KOAX.FR.Y.0005.211022T0600Z-211022T1500Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 306 PM CDT Thu Oct 21 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From 1 AM to 10 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Billings Wright
742 WWUS73 KOAX 220412 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1112 PM CDT Thu Oct 21 2021 IAZ043-055-056-NEZ015-031>034-042>045-050-221215- /O.CON.KOAX.FZ.W.0007.211022T0600Z-211022T1500Z/ Monona-Harrison-Shelby-Thurston-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Pender, Macy, Walthill, Winnebago, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, and David City 1112 PM CDT Thu Oct 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central and northeast Nebraska and southwest and west central Iowa. * WHEN...From 1 AM to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-221215- /O.CON.KOAX.FR.Y.0005.211022T0600Z-211022T1500Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1112 PM CDT Thu Oct 21 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From 1 AM to 10 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
164 WWUS73 KOAX 220836 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 336 AM CDT Fri Oct 22 2021 IAZ043-055-056-NEZ015-031>034-042>045-050-221500- /O.CON.KOAX.FZ.W.0007.000000T0000Z-211022T1500Z/ Monona-Harrison-Shelby-Thurston-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Pender, Macy, Walthill, Winnebago, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, and David City 336 AM CDT Fri Oct 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27. * WHERE...Portions of east central and northeast Nebraska and southwest and west central Iowa. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-221500- /O.CON.KOAX.FR.Y.0005.000000T0000Z-211022T1500Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 336 AM CDT Fri Oct 22 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Oct 20, 11:35 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 20, 11:35 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1135 PM CDT Wed Oct 20 2021 ...Updated for 00Z Aviation Forecast Discussion... .DISCUSSION... Issued at 332 PM CDT Wed Oct 20 2021 Satellite imagery showing the storm system, currently centered over southeast SD, that produced latest rainfall was tracking along the IA/MN border. The back edge of the cloud cover associated with this system extended from about the Black Hills to northeast KS. Dry conditions are expected tonight through Saturday. Cloud cover will be slow to dissipate as the upper system continues its push to the east. Slightly lower high temperatures will be on tap heading into the weekend in response to cooler air mass filling in behind the exiting system. Conditions are looking favorable for areas of frost Friday and Saturday morning mainly north of I-80. Precip chances return Saturday evening. Models prog surface low pressure organizing over the central High Plains on Saturday with a strong push of low level moisture into the central Plains. As the surface low migrates into KS, intense low level theta-E advection will aid in inducing convection along axis of boundary later moisture convergence extending from northeast KS into MO. Convective activity will then spread northward with the warm front into the CWA during the evening hours. There is somewhat of a signal for possible severe storms late Saturday afternoon/early evening mainly over southeast NE. In addition to this, the environment will be plenty moist as PWs top out around 1.5". Given this, portions of southeast NE and southwest IA could see generous rainfall amounts by events end Sunday evening. Dry conditions expected then Monday and Tuesday as an upper ridge builds in from the west. Thu - mid/upper 50s Fri - upper 50s/mid 60s Sat - lower/mid 60s Sun - upper 50s/upper 60s Mon - lower/mid 60s Tue - lower/mid 70s Wed - mid/upper 60s && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1135 PM CDT Wed Oct 20 2021 Delayed the improvement to VFR conditions a bit from the earlier TAFs. Now expect MVFR conditions to improve to VFR at KOFK and KLNK in the mid to late morning, with improvement at KOMA in the early afternoon. If recent RAP time sections profiles of RH are correct, it could be delayed a few hours longer. Northwest winds will slowly decrease the next 18 hours. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DEE AVIATION...Miller
Hazardous weather outlook, Oct 20, 3:35 PM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 335 PM CDT Wed Oct 20 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 335 PM CDT Wed Oct 20 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday There is a chance for thunderstorms Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:12 AM CDT | Frost Advisory | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 31 hr |
Nearby
Freeze Warnings in Nebraska, 2021Freeze Warnings in Iowa, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.